MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 02/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The main component of the system.Other relevant device(s) are: vamc4444c200tu, sn (b)(4), expiration date: 2018-06-20, (b)(4), vamc4444c200tu, sn (b)(4), expiration date: 2017-03-22, (b)(4).Evaluation summary: the cause of the possible aneurysm rupture occurring after implant, leading to the patient¿s death, could not be determined from the pre-implant films provided.Films during and post-implant were not available for review, and no issues were reported during implant prior to the possible rupture.Pre-implant films revealed that the patient had a severely tortuous thoracic; the arch was acutely angulated ~150°, and another area of acute angulation of ~100° was seen along the descending thoracic.The patient¿s distal seal length was also short; <(><<)>20 mm.It is possible that the patient¿s severely tortuous anatomy and short distal seal may have led to the possible aneurysm rupture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for endovascular treatment of a 65 mm max diameter thoracic aortic aneurysm.The proximal aortic neck diameter ranged from 36-33 mm along a 39 mm length.The distal aorta diameter measured ~ 39 mm.The patient has a steep and angulated aortic arch.It was reported that after the implant procedure, the patient expired due to a possible aneurysm rupture.Per the physician, the cause of the aneurysm rupture leading to patient death was unknown.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6365357
Report Number2953200-2017-00295
Device Sequence Number13461448
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2018
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by Manufacturer02/03/2017
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR